Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2010, 4:24 PM CDT for 5 counties in Mississippi. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 26, 2010, 5:56 PM CDT
- In force
- 92 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:50 PM CDT | FLASH FLOOD | 5 Ne Booneville, MS | COUNTY ROAD 1101 IMPASSABLE DUE TO WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS54 KMEG 262124
FFWMEG
MSC003-009-117-139-145-262330-
/O.NEW.KMEG.FF.W.0201.100626T2124Z-100626T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 425 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
MOUNTAIN...BOONEVILLE...GRAVESTOWN...HINKLE...JUMPERTOWN...
KEOWNVILLE...RIPLEY...THRASHERS AND WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3451 8839 3453 8924 3459 8924 3459 8926
3472 8929 3476 8929 3485 8894 3478 8839
$$1 follow-up statement
261
WGUS74 KMEG 262256
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT SAT JUN 26 2010
MSC003-009-117-139-145-262307-
/O.CAN.KMEG.FF.W.0201.000000T0000Z-100626T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-
556 PM CDT SAT JUN 26 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN UNION...
PRENTISS...SOUTHERN BENTON...TIPPAH AND SOUTH CENTRAL ALCORN
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3451 8839 3453 8924 3459 8924 3459 8926
3472 8929 3476 8929 3485 8894 3478 8839
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:09 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 26, 3:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 309 PM CDT SAT JUN 26 2010 .DISCUSSION... TYPICAL SUMMER TIME WEATHER IS EXPECTED TO CONTINUE INTO SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ONGOING NOW WILL DIE OFF DURING THE EVENING HOURS. THE SHOWERS AND STORMS WILL REDEVELOP BY SUNDAY AFTERNOON. THE ONLY DIFFERENCE FROM TODAY AND SUNDAY WILL BE THAT THE AIR MAY BE A TAD DRIER. DEWPOINTS ARE EXPECTED TO MIX DOWN INTO THE UPPER 60S DURING THE AFTERNOON WHICH HAS NOT HAPPENED TODAY. HIGHS WILL BE IN THE MID TO UPPER 90S AND EVEN THOUGH THE AIR WILL BE SLIGHTLY DRIER...THE WARMER TEMPERATURES WILL STILL ALLOW HEAT INDICES TO APPROACH HEAT ADVISORY CRITERIA. BUT INDICES SHOULD STAY BELOW 105 DEGREES. COLD FRONT WILL APPROACH THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. MODELS CONTINUE TO COME INTO CLOSER AGREEMENT WITH TIMING IN REGARDS TO FRONT ENTERING THE CWA. HOWEVER THE GFS CONTINUES TO BE THE FASTER MODEL MOVING THE FRONT THROUGH THE CWA BY TUESDAY 12Z. ECMWF IS SLOWER KEEPING THE FRONT INTO TUESDAY POSSIBLY TUESDAY EVENING. WILL BUMP UP POPS SLIGHTLY FOR MONDAY EVENING. HEAT INDICES MAY RETURN TO ABOVE 105 DEGREES ON MONDAY AS HIGHER DEWPOINTS MAY POOL JUST AHEAD OF THE FRONT. HEAT ADVISORIES MAY BECOME NECESSARY AGAIN. WEDNESDAY THROUGH THE END OF THE FORECAST...ECMWF CONTINUES TO BE THE MODEL OF CHOICE AS IT KEEPS THE RIDGE OVER THE MIDSOUTH. IT SHOULD BE NOTED THAT THE GFS IS STARTING TO TREND TOWARD THE ECMWF IN REGARDS TO THE RIDGE. THE RIDGE WILL STRENGTHEN OVER THE AREA DURING THE TIME PERIOD. NORTHEAST SFC WINDS WILL BRING SOME DRIER AIR INTO THE REGION SO TEMPERATURES MAY BE COOLER AT NIGHT THAN THEY HAVE BEEN THE LAST SEVERAL NIGHTS BUT TEMPERATURES SHOULD WARM INTO AT LEAST THE MID 90S FOR MUCH OF THE PERIOD DURING THE DAY UNDERNEATH THE STRONG RIDGE. WITH THE DRIER AIR DO NO EXPECT HEAT INDICES TO BE AN ISSUE THROUGH AT LEAST MOST OF THE PERIOD. AN INCREASE IN MOISTURE MAY OCCUR BY NEXT WEEKEND ALLOWING FOR HIGH HEAT INDICES TO RETURN. KRM && .AVIATION... 18Z TAF CYCLE SCT TSRA WILL CONTINUE TO DEVELOP ACROSS THE MID SOUTH DISSIPATING BY ABOUT 27/03Z. ATTM HARD TO PINPOINT BEST TIME FOR TSRAS AT ANY GIVEN TAF SITE SO WILL CONTINUE VCTS WORDING FOR NOW. MAINLY VFR CONDS ARE EXPECTED OTHERWISE. COULD BE SOME LIGHT FOG AROUND LATER TONIGHT BUT NOT CONFIDENT TO PLACE IN TAFS ATTM. WINDS WILL GENERALLY BE LIGHT S/SW THIS AFTN AND OVERNIGHT INCREASING TO 10-15 KTS AT KJBR AND KMEM AFT 27/15Z AS THE SURFACE PRESSURE GRADIENT TIGHTENS SOME. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 78 97 79 96 / 20 20 10 30 MKL 73 95 74 94 / 20 20 10 40 JBR 76 98 77 92 / 20 20 20 40 TUP 75 96 76 97 / 20 20 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 26, 4:35 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 435 AM CDT SAT JUN 26 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 435 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY RAINFALL IS EXPECTED IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED EACH DAY SUNDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Jun 26, 2:09 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT SAT JUN 26 2010 MSZ023-261945- CHICKASAW MS- 209 PM CDT SAT JUN 26 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF OKOLONA AT 210 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHICKASAW COUNTY...INCLUDING LOCATIONS NEAR HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.
Local storm report, Jun 26, 2:37 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM LIGHTNING GREENFIELD 36.16N 88.80W
06/26/2010 WEAKLEY TN FIRE DEPT/RESCUE
LIGHTNING STRUCK HOUSE ON POPLAR STREET. STARTED A FIRE
WHICH WAS PUT OUT QUICKLY. LITTLE DAMAGE DONE...HOUSE WAS
SAVED.
0150 PM FLASH FLOOD 3 SW COLLIERVILLE 35.02N 89.72W
06/26/2010 SHELBY TN LAW ENFORCEMENT
EAST SHELBY DRIVE AT PARKSIDE FLOODED.
&&
TLSJRSpecial weather statement, Jun 26, 2:51 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT SAT JUN 26 2010 MSZ013-262015- LAFAYETTE MS- 251 PM CDT SAT JUN 26 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER SPRINGDALE AT 251 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE COUNTY...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 26, 3:09 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 309 PM CDT SAT JUN 26 2010 MSZ002-262045- MARSHALL MS- 309 PM CDT SAT JUN 26 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES EAST OF WALL DOXEY STATE PARK AT 310 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MARSHALL COUNTY...INCLUDING LOCATIONS NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 26, 3:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 3 SW COLLIERVILLE 35.02N 89.72W
06/26/2010 SHELBY TN LAW ENFORCEMENT
EAST SHELBY DRIVE AT PARKSIDE FLOODED.
0300 PM TSTM WND DMG ABERDEEN 33.83N 88.55W
06/26/2010 MONROE MS LAW ENFORCEMENT
TREE DOWN ON HOUSE ON WOODLAND DRIVE
0300 PM TSTM WND DMG 3 SSW AMORY 33.95N 88.50W
06/26/2010 MONROE MS LAW ENFORCEMENT
TREE DOWN ON OLD HWY 25 BETWEEN AMORY AND ABERDEEN
0303 PM HAIL 1 W OXFORD 34.36N 89.54W
06/26/2010 E1.00 INCH LAFAYETTE MS TRAINED SPOTTER
QUARTER SIZE HAIL NEAR HWY 6. DIME SIZE HAIL AT THE
UNIVERSITY.
0307 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/26/2010 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN ON LAMAR.
&&
TLSJRSpecial weather statement, Jun 26, 3:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT SAT JUN 26 2010 MSZ004-005-TNZ090-262100- ALCORN MS-TIPPAH MS-HARDEMAN TN- 329 PM CDT SAT JUN 26 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF THEO AT 329 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...HARDEMAN AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 52 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 44 min |
| Jun 26, 3:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 2 hr |
| Jun 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 43 min |
| Jun 26, 3:55 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 2 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 72 min |
| Jun 26, 4:34 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 96 min |
| Jun 26, 4:40 PM CDT | Flash Flood Warning | MEG | Alcorn | 74 min |
| Jun 26, 4:52 PM CDT | Areal Flood Advisory | MEG | Marshall | 56 min |
| Jun 26, 5:04 PM CDT | Areal Flood Advisory | MEG | Quitman, Tallahatchie | 66 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.